Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 33, NWS Gaylord, MI

September 18, 2015

NWS Gaylord, MI issued this gale warning at Sep 18, 2015, 3:42 PM EDT. It took effect at Sep 19, 2015, 5:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2015, 3:42 PM EDT (19:42 UTC)
In effect from
Sep 19, 2015, 5:00 AM EDT
Expired
Sep 19, 2015, 2:45 PM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS73 KAPX 181942
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT FRI SEP 18 2015

LHZ347-348-190345-
/O.NEW.KAPX.GL.W.0033.150919T0900Z-150919T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
342 PM EDT FRI SEP 18 2015

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-190345-
/O.NEW.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
342 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-190345-
/O.NEW.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-190345-
/O.NEW.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
342 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
686 
WHUS73 KAPX 182103
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT FRI SEP 18 2015

LHZ347-348-190515-
/O.CON.KAPX.GL.W.0033.150919T0900Z-150919T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
503 PM EDT FRI SEP 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-190515-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
503 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-190515-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
503 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-190515-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
503 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
019 
WHUS73 KAPX 190254
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 PM EDT FRI SEP 18 2015

LHZ347-348-191100-
/O.CON.KAPX.GL.W.0033.150919T0900Z-150919T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1054 PM EDT FRI SEP 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-191100-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1054 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-191100-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-191100-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
1054 PM EDT FRI SEP 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
081 
WHUS73 KAPX 190747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT SAT SEP 19 2015

LHZ347-348-191600-
/O.CON.KAPX.GL.W.0033.150919T0900Z-150919T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
347 AM EDT SAT SEP 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-191600-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-191600-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-191600-
/O.CON.KAPX.SC.Y.0058.150919T0900Z-150919T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
347 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
503 
WHUS73 KAPX 191428
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1028 AM EDT SAT SEP 19 2015

LHZ347-348-192200-
/O.CON.KAPX.GL.W.0033.000000T0000Z-150919T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1028 AM EDT SAT SEP 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-192200-
/O.CON.KAPX.SC.Y.0058.000000T0000Z-150919T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1028 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-192200-
/O.CON.KAPX.SC.Y.0058.000000T0000Z-150919T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1028 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-192200-
/O.CON.KAPX.SC.Y.0058.000000T0000Z-150919T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
1028 AM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
305 
WHUS73 KAPX 191845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT SAT SEP 19 2015

LHZ347-348-200245-
/O.CAN.KAPX.GL.W.0033.000000T0000Z-150919T2200Z/
/O.EXB.KAPX.SC.Y.0058.000000T0000Z-150920T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
245 PM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-200000-
/O.EXT.KAPX.SC.Y.0058.000000T0000Z-150920T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
245 PM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-200000-
/O.EXT.KAPX.SC.Y.0058.000000T0000Z-150920T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
245 PM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-200000-
/O.EXT.KAPX.SC.Y.0058.000000T0000Z-150920T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
245 PM EDT SAT SEP 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 18, 2:11 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 18, 2:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
211 PM EDT FRI SEP 18 2015

.UPDATE...
ISSUED AT 1042 AM EDT FRI SEP 18 2015

AN AREA OF LOW CLOUDS HAS FORMED ALONG WITH LIGHT SHOWERS/DRIZZLE
ACROSS NORTHWEST LOWER JUST IN ADVANCE OF THE SURFACE COLD FRONT.
THIS FRONT WILL LIKELY WEAKEN/STALL OUT ACROSS SOUTHEAST ZONES SO
WILL HAVE TO SEE IF WE CAN GENERATE ANY DAYTIME DRIVEN INSTABILITY
THIS AFTERNOON (DEPENDENT ON WHETHER WE CAN GET ANY CLEARING).
THIS WILL DETERMINE EXTENT OF CONVECTION (IF ANY). OTHERWISE...SOME
CLEARING IS EXPECTED ACROSS EASTERN UPPER AND FAR NORTHERN LOWER.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 408 AM EDT FRI SEP 18 2015

OVERVIEW: BROAD TROUGHINESS RESIDES ACROSS THE PLAINS INTO THE
WESTERN GREAT LAKES WITH A DECENT SHORT WAVE OVER NRN MINNESOTA
WORKING UP INTO SRN ONTARIO. ASSOCIATED SFC LOW IS MOVING THROUGH
JAMES BAY WITH A TRAILING COLD FRONT STRETCHING DOWN INTO EASTERN
WISCONSIN AND BATCH OF SHOWERS/ISOLATED THUNDER PRESSING INTO THE
CWA. MODEST INSTABILITY AXIS STRETCHES UP ALONG THE FRONT INTO
THE WESTERN GREAT LAKES. BUT BETTER INSTABILITY BY FAR IS DOWN
THROUGH THE MIDWEST INTO SRN LOWER MICHIGAN WHERE MORE ROBUST
SHOWERS/THUNDERSTORMS ARE ONGOING.

TODAY...COLD FRONT WILL ADVANCE INTO THE REGION BUT THEN EXPECTED
TO STALL OUT SOMEWHERE ACROSS NRN LOWER MICHIGAN. INITIAL ONGOING
BATCH OF SHOWERS/ISOLATED THUNDER MOVES THROUGH THIS MORNING...ALTHOUGH
WE MAY SEE SOME LINGERING LIGHT SHOWERS/DRIZZLE ACROSS NRN LOWER
MICHIGAN THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. THEN...
DEPENDING ON JUST WHERE THE FRONT ENDS UP...COULD SEE SOME
SHOWERS/THUNDER POP OFF THIS AFTERNOON INTO THE EVENING ACROSS THE
E/SE PART OF THE CWA. OTHERWISE...A RATHER CLOUDY DAY ON TAP FOR
NRN LOWER MICHIGAN BUT WITH SOME DRYING/IMPROVING SKIES ACROSS
EASTERN UPPER MICHIGAN.

TONIGHT...STRONG WAVE IN THE CENTRAL ROCKIES THIS MORNING LOOKING
TO ADVANCE QUICKLY INTO THE MIDWEST TODAY THEN SWING UP THROUGH
THE GREAT LAKES TONIGHT...SPINNING UP A DECENT SFC WAVE RUNNING UP
ALONG THE STALLED FRONT. EXPECT ANOTHER WIDESPREAD ROUND OF
RAINFALL TO DEVELOP WITH THE WAVE IN THE MIDWEST AND RIDE UP
THROUGH THE GREAT LAKES TONIGHT...AND MAINLY DURING THE OVERNIGHT
HOURS. HAVE ADDED SOME TIMING DETAIL TO THE FORECAST HOLDING OFF
THE BULK OF THE RAINFALL (AND CATEGORICAL POPS) UNTIL LATE
EVENING AND OVERNIGHT. THUNDER CHANCES...AGAIN MUCH WILL DEPEND
ON JUST WHERE THE STALLED FRONT/INSTABILITY AXIS ENDS UP. AT THIS
JUNCTURE...BEST CHANCE FOR THUNDERSTORMS ARE LOOKING TO OCCUR
ACROSS THE SE/E PART OF THE CWA ALONG THE FORECAST TRACK OF THE
SFC LOW. BUT AS FAR AS SEVERE WEATHER IS CONCERNED...SPC HAS PARTS
OF NRN LOWER MICHIGAN PAINTED IN A MARGINAL RISK. I SUPPOSE IT/S
NOT ENTIRELY OUT OF THE QUESTION GIVEN STRONGER MID LEVEL FLOW
AND BACKED LOW LEVEL FLOW NEAR THE FRONT. BUT BETTER CHANCES WILL
AGAIN BE BACK THROUGH THE MIDWEST.

&&

.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)
ISSUED AT 408 AM EDT FRI SEP 18 2015

PATTERN DESCRIPTION AND EVOLUTION:

THE SFC COLD FRONT WILL BE EAST OF US TO START OFF THE MORNING.
UPPER TROUGHING WILL HOWEVER STILL HAVE TO CROSS NRN MICHIGAN
SATURDAY. THIS TROUGH WILL DEPART BY SATURDAY NIGHT AND ALLOW RISING
HEIGHTS FOR THE GREAT LAKES AND EASTERN COAST THROUGH MONDAY. THERE
WILL BE A WEAK BROAD TROUGH THAT UNDERCUTS THE BUILDING HEIGHTS
WHILE SFC HIGH PRESSURE WILL ALREADY HAVE SETTLED IN OVER NRN
MICHIGAN. THIS HIGH PRESSURE WILL REMAIN OVER US INTO NEXT WORK
WEEK.

ASSOCIATED WEATHER:

ALL LOW LEVEL THETA-E ADVECTION/LLJ CONVERGENCE WILL BE EAST OF US
QUICKLY SATURDAY MORNING...BUT A NICE POCKET OF UPPER DIVERGENCE IN
RIGHT ENTRANCE REGION OF A 100+ KNOT JET LIFTS ACROSS EASTERN
CANADA. THIS FORCING WILL BE ENOUGH TO ALLOW RAIN TO PERSIST ACROSS
PRIMARILY THE NE HALF OF THE CWA. THE DEEPER MOISTURE STRIPS OUT
ALOFT FOR THE AFTERNOON...BUT DEEPER LOW LEVEL MOISTURE WILL BE
TOUGHER TO SCOUR OUT. IT EVEN LOOKS LIKE NW WINDS BEHIND THE FRONT
MAY BE ABLE TO PRODUCE SOME LIGHT RAINS/SPRINKLES INTO THE HIGHER
TERRAIN INTO THE AFTERNOON...WITH STILL DECENT CLOUD COVER. SKIES
CLEAR INTO SATURDAY NIGHT. CLOUDS AND DAMP CONDITIONS SATURDAY WILL
RESULT IN HIGH TEMPERATURES STRUGGLING TO GET OUT OF THE LOWER HALF
OF THE 60S. LOWS SATURDAY NIGHT INTO THE 40S MOST AREAS WHILE SOME
LATE NIGHT FOG IS NOT OUT OF THE QUESTION AS WINDS WEAKEN WITH
APPROACHING HIGH PRESSURE.

SUNDAY THROUGH MONDAY...QUIET. NO RAIN. SFC HIGH PRESSURE WILL
DOMINATE THE REGION WITH THAT BROAD/WEAK UPPER TROUGH UNDERCUTTING
THE BUILDING HEIGHTS...MAYBE BRINGING US SOME ADDED MID AND HIGHER
LEVEL CLOUDINESS HERE AND THERE. IT'S A RATHER INSIGNIFICANT FEATURE
AS OF RIGHT NOW. HIGHS WILL BUILD BACK INTO THE UPPER 60S AND LOWER
70S.

&&

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 408 AM EDT FRI SEP 18 2015

SUMMER ISN'T OVER! LOOKS LIKE AN EXTENDED PERIOD OF DRY AND WARMER
THAN NORMAL WEATHER AS WE HEAD INTO FALL (SEPTEMBER 23RD). THE SFC
HIGH PRESSURE WILL LINGER WITH HEIGHTS BUILDING EVEN FURTHER (582DM
INTO LAKE SUPERIOR!). THE MAIN JET STREAM LOOKS LIKE IT WILL BE WELL
ENOUGH NORTH OF US TO KEEP ALL SIGNIFICANT SYSTEMS AND FORCING OUT
OF OUR WAY. STRETCHES OF BEAUTIFUL/DRY FALL WEATHER IS CERTAINLY NOT
UNCOMMON FOR US...AND THE BEST IDEA IS TO PLAN FOR CONTINUING
OUTDOOR ACTIVITIES UNTIL A GLOOMY SCENARIO IS SEEN (AND WE KNOW IT'S
COMING EVENTUALLY).

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 207 PM EDT FRI SEP 18 2015

ANOTHER TOUGH AVIATION FORECAST WITH LOTS OF IFR AND EVEN LIFR
CIGS ONGOING. THE QUESTION IS WHETHER OR NOT THESE CIGS WILL LIFT
AND FOR HOW LONG AS A WAVE OF LOW PRESSURE MOVES UP FROM THE
SOUTHWEST (AND BRINGS RAIN). RIGHT NOW DO EXPECT SLIGHT
IMPROVEMENT THROUGH EARLY EVENING BEFORE CONDITIONS DETERIORATE
ONCE AGAIN LATER THIS EVENING AND CONTINUE INTO EARLY SATURDAY.
WINDS WILL PICK UP AND BE VERY GUSTY SATURDAY MORNING AS WELL.

&&

.MARINE...
ISSUED AT 408 AM EDT FRI SEP 18 2015

ONGOING SMALL CRAFT ADVISORIES WILL BE ALLOWED TO EXPIRE AT 5 AM.
SOUTHWEST FLOW THIS MORNING WILL TURN NORTHWEST TO NORTH FOR MOST
OF NRN MICHIGAN TODAY...AS A COLD FRONT SLIPS INTO THE REGION.
WINDS WEAKEN FOR A TIME TODAY. BUT STRONGER NORTHERLY FLOW MAY
DEVELOP LATER TONIGHT AS ANOTHER AREA OF LOW PRESSURE RIDES UP
THROUGH THE REGION. SO...ADDITIONAL SMALL CRAFT ADVISORIES MAY BE
NEEDED TONIGHT INTO SATURDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...SULLIVAN
NEAR TERM...ADAM
SHORT TERM...SMD
LONG TERM...SMD
AVIATION...SULLIVAN
MARINE...ADAM
Hazardous weather outlook, Sep 18, 3:40 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT FRI SEP 18 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
340 PM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY NORTHEAST LOWER
MICHIGAN...MAINLY ALONG AND SOUTH OF A LINE FROM MANISTEE TO
ALPENA. THE GREATEST CHANCE IS NEAR SAGINAW BAY. SEVERE WEATHER IS
NOT EXPECTED...HOWEVER ANY STORMS WILL BE CAPABLE OF LOCALLY HEAVY
RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WIND GUSTS ARE EXPECTED SATURDAY ALONG PORTIONS OF THE
NORTHEAST LOWER MICHIGAN LAKE HURON NEARSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:42 PM EDTSmall Craft AdvisoryAPX31 hr

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.